If it were me, I would tell the rheumatologist exactly how awful the MTX makes you feel. If it is hurting your stomach that badly, I would think it would be time to change meds. I am not a doctor, but I would be surprised if your doctor didn't agree. You don't need any GI problems heaped upon what you have already. So sorry, you are going through all this. Let us know how things go and if you are able to swith meds soon, because what you are taking now does not seem to be doing its job.
I was on methotrexate, as well and had to quit because of the stomach issues, so I know how you feel.However, the thing about methotrexate is that you have to taper off it very, very gradually, because it's quite common to experience a severe flare if you quit cold turkey.
I have a couple of suggestions for you. First, check out my post on managing side effects for tips on managing the stomach problems. Something that has helped me tremendously is acidophilus (i.e., probiotic). Get the good stuff from the health food store, keep it in the fridge, take a capsule once or twice a day with meals and it might help. I would also recommend that you try a stomach medication that isn't quite as strong as Nexium, e.g., Pantoloc. I have been on that for years, but due to strong side effects, I cut them in half and take them every 12 hours instead of once a day. It's kind of unorthodox and I've been told that I shouldn't cut them in half, but it works for me with much less side effects.
In terms of the chest pain, you should definitely get it checked out. Given how bad your indigestion and acid reflux is, you're probably right that it is a digestive issue, but you should never ignore something that could be a cardiac symptom. RA comes with a higher risk of heart disease and stroke, so it's a good idea to be extra vigilant.
good luck! Please keep us posted on your progres?
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.